Alert archive / Oklahoma / Tornado Warnings in 2015
Tornado Warning 4, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 8, 2015, 8:58 PM CDT for Custer County, Dewey County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 8:58 PM CDT (01:58 UTC)
- Expired
- Apr 8, 2015, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.75 in
Counties Custer County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 141 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:02 PM CDT | TORNADO | 4 Ne Hammon, OK | BRIEF TORNADO |
| Apr 8, 9:36 PM CDT | HAIL 1.5 | 4 S Putnam, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
049
WFUS54 KOUN 090158
TOROUN
OKC039-043-090245-
/O.NEW.KOUN.TO.W.0004.150409T0158Z-150409T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL DEWEY COUNTY IN NORTHWESTERN OKLAHOMA...
NORTHWESTERN CUSTER COUNTY IN WESTERN OKLAHOMA...
* UNTIL 945 PM CDT
* AT 858 PM CDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES NORTHEAST
OF HAMMON...MOVING NORTHEAST AT 35 MPH.
HAZARD...DAMAGING TORNADO AND BASEBALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
BUTLER AND PUTNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3590 9898 3581 9889 3568 9887 3559 9935
3569 9938 3570 9938
TIME...MOT...LOC 0158Z 245DEG 29KT 3566 9931
TORNADO...OBSERVED
HAIL...2.75IN
$$
KURTZ5 follow-up statements
983
WWUS54 KOUN 090208
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT WED APR 8 2015
OKC039-043-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-CUSTER OK-
908 PM CDT WED APR 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTH
CENTRAL DEWEY AND NORTHWESTERN CUSTER COUNTIES...
AT 908 PM CDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES NORTHWEST OF
BUTLER...MOVING NORTHEAST AT 35 MPH.
HAZARD...DAMAGING TORNADO AND BASEBALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
BUTLER AND PUTNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3590 9898 3581 9889 3568 9887 3561 9928
3573 9933
TIME...MOT...LOC 0208Z 245DEG 29KT 3569 9922
TORNADO...OBSERVED
HAIL...2.75IN
$$
KURTZ637
WWUS54 KOUN 090213
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT WED APR 8 2015
OKC039-043-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-CUSTER OK-
913 PM CDT WED APR 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTH
CENTRAL DEWEY AND NORTHWESTERN CUSTER COUNTIES...
AT 913 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTH OF BUTLER...MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
PUTNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3590 9898 3581 9889 3568 9887 3565 9922
3578 9921
TIME...MOT...LOC 0213Z 240DEG 18KT 3571 9916
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
KURTZ729
WWUS54 KOUN 090222
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT WED APR 8 2015
OKC039-043-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-CUSTER OK-
922 PM CDT WED APR 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTH
CENTRAL DEWEY AND NORTH CENTRAL CUSTER COUNTIES...
AT 921 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES NORTHEAST OF BUTLER...MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL DEWEY AND NORTH CENTRAL CUSTER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3581 9903 3585 9893 3581 9889 3568 9887
3566 9913 3574 9917
TIME...MOT...LOC 0221Z 251DEG 27KT 3572 9908
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
KURTZ475
WWUS54 KOUN 090235
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT WED APR 8 2015
OKC043-090244-
/O.CAN.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-
935 PM CDT WED APR 8 2015
...THE TORNADO WARNING FOR SOUTH CENTRAL DEWEY COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
OKLAHOMA.
LAT...LON 3576 9909 3581 9898 3581 9889 3571 9887
3570 9887 3569 9904
TIME...MOT...LOC 0234Z 245DEG 29KT 3577 9894
$$
OKC039-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
CUSTER OK-
935 PM CDT WED APR 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL CUSTER COUNTY...
AT 934 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTH OF PUTNAM...MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL CUSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3576 9909 3581 9898 3581 9889 3571 9887
3570 9887 3569 9904
TIME...MOT...LOC 0234Z 245DEG 29KT 3577 9894
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
KURTZ512
WWUS54 KOUN 090238
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED APR 8 2015
OKC039-090247-
/O.EXP.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
CUSTER OK-
938 PM CDT WED APR 8 2015
...THE TORNADO WARNING FOR NORTH CENTRAL CUSTER COUNTY WILL EXPIRE AT
945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
OKLAHOMA.
LAT...LON 3576 9909 3581 9898 3581 9889 3571 9887
3570 9887 3569 9904
TIME...MOT...LOC 0235Z 245DEG 29KT 3577 9894
$$
KURTZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:12 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 8, 8:12 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 812 PM CDT WED APR 8 2015 .UPDATE... HAVE MODIFIED POP/WEATHER GRIDS THROUGH THE REMAINDER OF THE EVENING TO ACCOUNT FOR CURRENT RADAR TRENDS. CONVECTION HAS EVOLVED INTO COMPLEXES OVER WESTERN OKLAHOMA AND THE TEXAS SOUTH PLAINS. THIS ACTIVITY CONTINUES TO PRESENT A THREAT OF SEVERE WEATHER. GRIDDED POPS HAVE BEEN INCREASED TO 40 PERCENT OVER MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. MOST HIGH RESOLUTION MODELS WEAKEN CONVECTION AS IT MOVES INTO THE MORE STABLE AIRMASS OVER CENTRAL OKLAHOMA LATER TONIGHT. LINDLEY && .PREV DISCUSSION... /ISSUED 620 PM CDT WED APR 8 2015/ AVIATION... 0Z TAFS... GUSTY WINDS WILL OCCUR THIS EVENING. SCATTERED THUNDERSTORMS WILL ALSO AFFECT THE AREA TONIGHT. SOME OF THE STORMS WILL BE SEVERE. A COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY. VFR/MVFR CEILINGS EXPECTED. PREV DISCUSSION... /ISSUED 240 PM CDT WED APR 8 2015/ DISCUSSION... THE MAIN CONCERNS THIS FORECAST WILL CENTER AROUND SEVERE WEATHER POTENTIAL ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS LATE TODAY THROUGH TONIGHT...AND A CONTINUED RISK OF SEVERE WEATHER ALONG WITH HEIGHTENED WILDFIRE POTENTIAL TOMORROW. WIDESPREAD MID LEVEL CLOUDINESS CONTINUES EARLY THIS AFTERNOON IN ASSOCIATION WITH LIFT SUPPLIED BY AN UPPER WAVE EARLIER TODAY. THIS HAS LIMITED HEATING TO SOME DEGREE SOUTH OF A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR ARNETT TO CHEROKEE. HOWEVER...WITH STRONG SOUTHERLY FLOW...AND SPORADIC SHOWER ACTIVITY...MOISTURE APPEARS TO BE INCREASING SOUTH OF THIS BOUNDARY ACROSS PORTIONS OF NORTH CENTRAL AND NORTHWESTERN OKLAHOMA. THIS FRONT...ALONG WITH A DRYLINE ACROSS FAR WESTERN OKLAHOMA INTO THE TEXAS PANHANDLE...WILL BE THE FOCUS OF INITIAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON THROUGH THIS EVENING. DESPITE SLOW WARMING ACROSS MUCH OF THE WARM SECTOR...AMPLE MOISTURE AND A STOUT CAPPING INVERSION...ALONG WITH STEEP MID LEVEL LAPSE RATES HAVE LED TO SUBSTANTIAL INSTABILITY ACROSS MUCH OF THE REGION. AS A POTENT MID LEVEL JET OVERSPREADS THE REGION THROUGH THE REMAINDER OF TODAY AND TONIGHT...WIND SHEAR WILL BE ON THE RISE. THESE PARAMETERS WILL BE MORE THAN FAVORABLE FOR A SUPERCELLULAR STORM MODE...WITH POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS WITH ANY STORM. IN ADDITION...A NOTED TORNADO THREAT WILL EXIST...ESPECIALLY NEARER THE STALLED FRONTAL BOUNDARY OVER NORTHERN OKLAHOMA TOWARD SUNSET AS LOW LEVEL WIND SHEAR INCREASES. THIS IS CERTAINLY THE AREA WITH THE HIGHEST CONFIDENCE IN STORM COVERAGE. FURTHER SOUTH...STORM INITIATION WILL LARGELY BE DRIVEN BY MIXING ALONG THE DRYLINE. STORMS MAY INITIALLY BE RATHER HIGH BASED...BUT CLOUD BASES SHOULD LOWER AS STORMS MOVE INTO THE MOISTURE RICH ENVIRONMENT EAST OF THE DRYLINE. HIGH RES MODELS DEPICT STORMS MAY STRUGGLE TO PERSIST WITHIN A STRONGLY CAPPED ENVIRONMENT OVER CENTRAL AND SOUTHERN OKLAHOMA EAST OF THE DRYLINE...BUT A THREAT OF AT LEAST ISOLATED SUPERCELL STORMS WILL EXIST INTO THIS EVENING AND EARLY TONIGHT. WHILE SOME TORNADO POTENTIAL WILL STILL EXIST WITH ANY STORM THAT CAN MOVE INTO CENTRAL OR SOUTHERN OKLAHOMA THIS EVENING/OVERNIGHT...THE MORE SUPPORTIVE ENVIRONMENT WILL REMAIN ALONG AND NORTH OF A STILLWATER TO CLINTON LINE...NEAR THE AFOREMENTIONED STATIONARY FRONT. OVERNIGHT...ADDITIONAL STORMS MAY DEVELOP AS MORE UPPER LEVEL ENERGY OVERSPREADS THE SOUTHERN AND CENTRAL PLAINS. THE SEVERE THREAT MAY PERSIST WITH THESE STORMS THROUGH AROUND MIDNIGHT...THOUGH THE PRIMARY HAZARDS WILL LIKELY TRANSITION TO MORE OF A HAIL AND WIND THREAT AS THE BOUNDARY LAYER GRADUALLY STABILIZES. A STRONG FRONT WILL SWEEP THROUGH OKLAHOMA AND NORTH TEXAS OVERNIGHT TONIGHT INTO TOMORROW. ELEVATED WILDFIRE POTENTIAL WILL EXIST IN THE BREEZY WARM POST-FRONTAL AIRMASS ACROSS WESTERN OKLAHOMA THURSDAY AFTERNOON. A RISK OF SEVERE STORMS WILL ALSO EXIST AHEAD OF THE FRONT OVER MAINLY SOUTHEASTERN OKLAHOMA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. A BRIEF RESPITE IN SHOWERS/STORMS LOOKS TO TAKE PLACE FRIDAY...BUT AN ACTIVE PATTERN WILL BECOME REESTABLISHED BY SATURDAY AS SEVERAL UPPER TROUGHS ROLL ACROSS THE SOUTHERN AND CENTRAL PLAINS IN A MOIST AND UNSTABLE ENVIRONMENT. SOME SEVERE POTENTIAL WILL LIKELY EXIST ON CERTAIN DAYS NEXT WEEK...BUT MODELS REMAIN TOO INCONSISTENT TO POINT TO ANY PARTICULAR DAYS. AUSTIN && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 78 46 70 / 40 10 10 10 HOBART OK 61 78 45 71 / 40 10 10 10 WICHITA FALLS TX 66 84 50 72 / 40 10 10 10 GAGE OK 53 71 40 72 / 20 0 0 0 PONCA CITY OK 60 74 41 70 / 60 10 10 0 DURANT OK 66 77 51 72 / 30 40 40 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99
Hazardous weather outlook, Apr 8, 7:45 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 745 PM CDT WED APR 8 2015 OKZ004>048-050>052-TXZ083>090-091015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 745 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS MUCH OF NORTHERN...WESTERN AND CENTRAL OKLAHOMA AND NORTH TEXAS AN ISOLATED TORNADO REMAINS POSSIBLE. LOCATION... THE SLIGHT RISK COVERS ALL OF WESTERN NORTH TEXAS AND AREAS TO THE WEST OF A LINE FROM HOLDENVILLE TO ARDMORE. TIMING... 8 PM TO MIDNIGHT. IMPACTS... HAIL TO TENNIS BALL SIZE...WIND GUSTS TO 70 MPH AND AN ISOLATED TORNADO. DISCUSSION... A STRONG CAPPING INVERSION HAS INHIBITED DEVELOPMENT ACROSS MUCH OF THE AREA TODAY. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING ACROSS THE SLIGHT RISK AREA. THE BEST CHANCE WILL BE ACROSS WESTERN AND SOUTHWESTERN OKLAHOMA INTO WESTERN NORTH TEXAS. STORM INTENSITY IS EXPECTED TO DIMINISH AROUND MIDNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA THURSDAY AFTERNOON WITH FAVORABLE MOISTURE AND UPPER LEVEL SUPPORT FOR THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF DURANT AND ATOKA. A CHANCE OF THUNDERSTORMS CONTINUES UNTIL TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Apr 8, 7:43 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 10 N TEXOLA 35.36N 99.99W
04/08/2015 E1.25 INCH BECKHAM OK TRAINED SPOTTER
&&
DWLocal storm report, Apr 8, 7:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 N SWEETWATER 35.44N 99.91W
04/08/2015 E1.00 INCH ROGER MILLS OK PUBLIC
0747 PM HAIL 10 N TEXOLA 35.36N 99.99W
04/08/2015 E2.00 INCH BECKHAM OK TRAINED SPOTTER
&&
DWLocal storm report, Apr 8, 8:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL DEMPSEY 35.52N 99.82W
04/08/2015 E2.75 INCH ROGER MILLS OK TRAINED SPOTTER
REPORTS OF BROKEN CAR WINDOWS.
&&
TLINDLEYLocal storm report, Apr 8, 8:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL DEMPSEY 35.51N 99.82W
04/08/2015 E2.75 INCH ROGER MILLS OK TRAINED SPOTTER
0807 PM TSTM WND GST 7 NE SWEETWATER 35.50N 99.82W
04/08/2015 E70 MPH ROGER MILLS OK AMATEUR RADIO
3 N OF GRIMES
&&
DWLocal storm report, Apr 8, 8:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 7 SE CHEYENNE 35.54N 99.58W
04/08/2015 E75 MPH ROGER MILLS OK TRAINED SPOTTER
0821 PM HAIL CHEYENNE 35.61N 99.67W
04/08/2015 E1.50 INCH ROGER MILLS OK TRAINED SPOTTER
0825 PM HAIL 4 S CHEYENNE 35.56N 99.67W
04/08/2015 E2.00 INCH ROGER MILLS OK STORM CHASER
0827 PM HAIL 5 E CHEYENNE 35.61N 99.58W
04/08/2015 E3.00 INCH ROGER MILLS OK TRAINED SPOTTER
0827 PM TSTM WND GST 5 E CHEYENNE 35.61N 99.58W
04/08/2015 E75 MPH ROGER MILLS OK TRAINED SPOTTER
&&
DWLocal storm report, Apr 8, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 N HAMMON 35.66N 99.38W
04/08/2015 E3.00 INCH ROGER MILLS OK AMATEUR RADIO
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:01 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 44 min |
| Apr 8, 7:28 PM CDT | Special Weather Statement | OUN | Harmon | 32 min |
| Apr 8, 7:38 PM CDT | Special Weather Statement | OUN | Roger Mills | 37 min |
| Apr 8, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 34 min |
| Apr 8, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills | 49 min |
| Apr 8, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 31 min |
| Apr 8, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Roger Mills | 52 min |
| Apr 8, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 48 min |
| Apr 8, 10:45 PM CDT | Special Weather Statement | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 45 min |
| Apr 8, 11:28 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Cleveland, Garvin, Grady, McClain and 1 more | 62 min |
| Apr 9, 12:23 AM CDT | Special Weather Statement | OUN | Noble | 37 min |
| Apr 9, 5:03 PM CDT | Special Weather Statement | OUN | Atoka | 27 min |
| Apr 9, 5:33 PM CDT | Special Weather Statement | OUN | Atoka | 27 min |
Nearby
Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.